Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the computation of all extensions of a $p$-adic field of a given degree


Authors: Sebastian Pauli and Xavier-François Roblot
Journal: Math. Comp. 70 (2001), 1641-1659
MSC (2000): Primary 11S15, 11S05; Secondary 11Y40
Published electronically: March 8, 2001
MathSciNet review: 1836924
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $\mathbf{k}$ be a $p$-adic field. It is well-known that $\mathbf{k}$ has only finitely many extensions of a given finite degree. Krasner has given formulae for the number of extensions of a given degree and discriminant. Following his work, we present an algorithm for the computation of generating polynomials for all extensions $\mathbf{K}/\mathbf{k}$ of a given degree and discriminant.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11S15, 11S05, 11Y40

Retrieve articles in all journals with MSC (2000): 11S15, 11S05, 11Y40


Additional Information

Sebastian Pauli
Affiliation: Centre Interuniversitaire en Calcul Mathématique Algébrique, Concordia University, 1455 de Maisonneuve Blvd. W., Montréal, Québec, H3G 1M8, CANADA
Email: pauli@cicma.concordia.ca

Xavier-François Roblot
Affiliation: Institut Girard Desargues, Université Claude Bernard (Lyon 1), 43, boulevard du 11 Novembre 1918, 69622 Villeurbanne cedex, France
Email: roblot@desargues.univ-lyon1.fr

DOI: http://dx.doi.org/10.1090/S0025-5718-01-01306-0
PII: S 0025-5718(01)01306-0
Keywords: $p$-adic fields, wildly ramified extensions, Eisenstein polynomials
Received by editor(s): May 24, 1999
Received by editor(s) in revised form: January 14, 2000
Published electronically: March 8, 2001
Additional Notes: The work of the first author was supported in part by ISM and FCAR/CICMA (Québec).
The work of the second author was supported in part by NSERC (Canada) and FCAR/CICMA (Québec).
We would like to thank David Ford for his careful reading of the original manuscript and for his useful comments.
Article copyright: © Copyright 2001 American Mathematical Society